Sending well wishes your way Dan! I hope you were able to sleep.
I was on amantadine and was happy with the effects. It didn't give me enormous amounts of energy or the Energizer Bunny effect that people sometimes seem to get from Provigil. However, I was much more clear-headed, even through the evening, and I did have more energy. For me the initial effect was somewhat subtle. I realized to my surprise one day that it was 7 pm and I was still focused and productive.
Unfortunately, the side effects were killing me and I had to go off it. I got edema so ended up on a diuretic to try to help. This made me get up more times at night to go to the bathroom. Eventually, I started getting horrible spasms at night and couldn't sleep. I was either staying up late or getting up in the middle of the night. Despite all the sleep disruptions, I remained surprisingly functional during the day. At a certain point, I just couldn't take it any more, though.
I started on 1 pill when I got up and then 1 in the morning and one at noon. The neuro said I could go up to 2 in the morning and 2 at noon, but I never got that high.
Amantadine is prescribed off-label for MS fatigue (http://www.nationalmssociety.org/about-multiple-sclerosis/what-we-know-about-ms/treatments/medications/amantadine/index.aspx). It is my neuro's preference for a frontline med for MS fatigue. I don't know whether it is used for anything else. I don't think they know the mechanism of action against fatigue.
Hope you got some sleep!
We'll try again tonight. Took first pill at 7am, 2nd at about 2:15. Thank you both for the good vibes!
I take Nuvigil and I have to take only half the dose prescribe to me because a full dose gives me terrible headaches. What I have learned to do is not take the medicine until about 9:30 or 10:00 am. It can make mornings a little rough but I can make it though the evening without a second dose that way and still sleep at night. Could be worth a try...
Not certain, but I may have to give it up. See posts from Thursday & Friday. Thought it was going away, but hit me hard again today. Slurred, stammering speech; feels like spasms in the muscles of my tongue. Entire upper body kept shaking. Settled down now. Haven't heard back from MS neuro's office yet.
This stinks, PD. But listen to your body and follow its lead with the drugs.
Thanks, LauraLu. I'll look on the bright side: if the Amantadine is the problem, I should be able to take the Flexeril. That should help me sleep through the night with less pain from muscle issues.